ADD / ADHD Community
Does anyone else have a child like mine...
About This Community:

This patient support community is for discussions relating to Attention Deficit Hyperactivity Disorder (ADHD), Anxiety, and Autism Spectrum Disorders.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Does anyone else have a child like mine...

Im not really sure what this web page is about...  and this isnt really a question...but i am at a stand still with my son... Im a young mother (23) of two childen. My son is just 5 years old and has severe adhd, delays, seizures... He is so hard that im unable to work, and no family memebers are able to deal with him... My mother does take him twice a month so i can have a night out. But its so hard even for her.. She had six children and used to run her own daycare.. she has NEVER came in contact with a child like my son (her grandson) his doctors either... No one can seem to tell me whats wrong... hes tried ADHD meds and they didnt sit with him well... he is currently on intuniv and that does not help either. but at least when he is one this medicine he sleeps. when hes off it, hes awake allllllll nightttttt longgggggg. Im just so stuck in know ing what to do with him.. Hes so hard. He does attend kindergarten and they enjoy him... He is a veryyyyy sweet and loving boy, so it doenst suprise me... But keeping in mind he only goes to school 2 hours a day is not much... hes not in a "normal" classroom either, thats they only reason he can even go to school. Please help me...
6 Comments Post a Comment
Blank
Avatar_f_tn
I would consider having him checked for food allergies. I don't know how much truth there is to it but I have heard that food allergies in children can do crazies things. My understanding of it is that sugar and gluten allergies are the worst for mimicking mental health issues in kids. Something to look into.
Blank
Avatar_m_tn
     Oh, that has got to be really rough for you.  Especially the nights.
   Kind of curious what other ADHD meds have been tried on him.  Intuniv is typically used at night to help a child sleep after being on a stim during the day.  So kind of wondering why it is not being also used at night?  It may be that the seizures are the reason for using the intuniv?  And is he on any other meds (that could be causing the night problems.  Of course, if he is sleeping a lot during the day - he would stay up much later at night.
    And by law your school district should be helping you more I would think.  There are early intervention programs that are designed to help kids like your son.  And he may already be getting the benefits, but I would talk to his teacher and see if she knows of a way to get more help for him.   I would also see about slowly extending his school day as he gets more used to it.
   Hope some of this helps.  Best wishes.
Blank
Avatar_m_tn
Wow I'm so sorry you are having this much trouble. With my daughter she has adhd and the seizures tendencies and has been on focolin for about 6 yrs now  . she doesn't have a sleeping problem but she has spells like a diabedic attack where she gets very pail and cold sweats and dizzy. the meds she has been on help but it decreases her hunger.with him not sleeping try a lavinder bath before bed to relax him. have they tried testing to see if there is another underlined issue going on that it may not be the adhd? he needs a downer for the adhd and try a no sugar/caffine diet.
i have been trying to learn more on my child and what my doc says bc i dont agree with what he has been telling me. but do your homework on aids that you can try. i was told a cup of coffee in the morning(works as a counter active with adhd).
your school should also have a plan to help with a 504 plan or a sped class even for kindergarden.
i guess all i can say is good luck and best wishes, remind people he is only 5 and that is a tough age already and to add a medical issue its just lots of patients and breath...
Blank
Avatar_m_tn
Sounds like some serious adhd along with a seizure disorder possibly autism. He might need a higher dose of the adhd med and the intuniv at night. the lack of appetite will wear off in a few weeks.try giving him breakfast before his meds and plan dinner for after the meds start to wear off
Blank
Avatar_f_tn
I have a newphew with adhd. But ny best friend is a nurse. I asked her abt meds. Cause i didnt feel like its the right thing for him. SHE said u just have to be firm and ride them harder. My nephew loves me and minds me better than neone
Blank
Avatar_m_tn
   Wonder if your nurse friend has ever really worked with ADHD kids.  I would say you have to be consistent, not firm.  But more importantly you have to understand ADHD and what the child is capable of doing or not doing.  To ride a child "hard" for something that medically they are incapable of doing is just wrong.
Blank
Post a Comment
To
MedHelp Health Answers
Recent Activity
Avatar_m_tn
Blank
keltan commented on Attention All Mouth B...
6 hrs ago
Avatar_f_tn
Blank
PatchedSoul I'm going through some toug... Comment
8 hrs ago
982214_tn?1407809791
Blank
krichar commented on krichar's status
11 hrs ago
Top Children's Development Answerers
Avatar_m_tn
Blank
Sandman2
San Pedro, CA
Avatar_m_tn
Blank
kirk8
Eureka, CA, CA
ADD / ADHD Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank
Top Children's Development Answerers
Avatar_m_tn
Blank
Sandman2
San Pedro, CA
Avatar_m_tn
Blank
kirk8
Eureka, CA, CA